Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
131 Doctors are Online

Diagnosed with pityrasis rosea. Using super strength hydrocortisone cream. How to control discoloration of spots which are whiter than skin?

So about 3 weeks ago I was diagnosed with pityrasis rosea. I have the herald patch and all its buddies on my back, torso and arms. I have been using a super strength hydrocortisone cream as mine were REALLY itchy for a long time (2 weeks prior to diagnosis and the last 3 weeks). The issue I am now having is that my spots are all a lot whiter than my skin. I normally have a tanned complexion but the spots are now white and noticeable. They are also a bit raised. My dermatologist told me to avoid the sun otherwise I will leave dark spots. I have been using cocoa butter and the hydrocortisone daily but I noticed no difference. What can I do to help the discolouration of the spots?
Asked On : Fri, 4 May 2012
Answers:  1 Views:  127
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Dermatologist 's  Response

pityriasis rosea can sometimes leave white spots. also sometimes hydrocortisone can leave behind white spots. i recommend you stop using it. for itching you can apply calamine lotion.

you will regain the colour slowly over 2- 3 months.

Answered: Thu, 24 May 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor